Posted by headachequeen on November 7, 2004, at 21:23:49
In reply to Big Stomach:( » headachequeen, posted by iris2 on November 7, 2004, at 11:59:35
> What meds are you on now? I think you said they changed or added some? And they decreased the Tegretol?
> I really meant what I said about not worrying about having another seizure. If you have an aura before and/or other symptoms then you can probably predict them a little better by recognizing the "precursor" symptoms. Like I said I do this for my migraines.
> Second it is definitely a waste of time and energy to worry about something that you have no control over. The best you can do is to take the medication as prescribed and take notice of side effects and any break through seizure like activity including aura stuff or feeling like you are in the twilight zone (cannot think of a better way to define it). Do you get like that, I do
> Try to be somewhat aware of the symptoms if you can then you can take whatever immediate action you need to. In your case I would think perhaps it would be getting to the hospital immediately.
> Now I am going to ventL
> I started taking a medication that is helping my depression a lot. It is Amisulpride. It stops the constant ruminating thoughts of wanting to die and negative self-thinking. It also helps tremendously with the accompanying anxiety.
> Problem is that I have an eating disorder of some magnitude for 30 years. The Amisupride increases my prolactin which has made my menses stop and is making me gain a lot of weight around my stomach. Actually it is making me have a rather large stomach but I think in reality I have lost a couple of pounds. I went off of it once for four days and started going berserk because I was so anxious and full of self loathing and wanting to die. But the stomach stuff is driving me mad. I have trouble exercising, as my depression is so bad I have trouble doing almost anything so I am trying to exercise my stomach a little but not having great success at doing it. Not sure how much it would help anyway. I am upset also because I do not know even if I go off the medication if I will loose this big stomach . I am going to try taking a medication that will lower the prolactin which should stop this from getting worse but again I do not know if it will go away. I just started taking a medication called Mirapex for depression, which could also have a lowering effect on the prolactin. Before I try anything else I need to wait and see if I can take this with my bladder ( I have interstitial cystitis), if it helps the depression and if it lowers the prolactin.
> I know I am rambling. That should tell you all how upset I am about this ballooning stomach. I have read several posts saying how people would not take a med because it made them gain weight or stay on one because it kept their weight down and some of these people did not even have an eating disorder at least that I knew about. I always said to myself that I would not be so irrational. I have seen people for years go off of medication that was helping them tremendously because of weight gain. I always told myself that I would never be that person. That it was not a logical thing to do. To deal with the weight as best I could and try to keep it under some control. Great control it has made my bulimia start up again. I have started to purge several times a week. I think I am getting that part under control though.
> Ok so that is what is going on. Any input would be appreciated.
Irene, I shall have to go to the bedroom to get the list of meds and right now that is too much effort... just got comfortable and there is a list of posts I want to read from this board...
not trying to be wise-apple here... I shall send the list later...
they did cut back on the tegretol though and will increase it slowly until they are happy with it..
and I shall be feeding someone's vampire bat on a constant basis with the blood tests needed to keep track.
Much of what you and Rainy have said makes so much sense, now that I have settled down and thought about it..
I know what the aura is now - something I had no recognition of before - and your advice is sound... next time I feel that aura, I am heading for emergency and fastening a seatbelt because I know it is going to be a rocky ride...
advice finally processed, understood and taken...
and I thank you both and Stresser too...
it just takes me longer these days...
and every time it takes me longer to sort through things Stephen wonders if it is a sign of brain damage...
it has indeed been harder on him!
Now, this stomach enlargement...
that would be upset me hugely... one of the things that pleases me most about the weight loss is the flatter stomach... so I understand totally...
Could this be bloating... you say that the menses have stopped entirely, but that does not stop the accompanying hormonal and internal effects... so it might not stop the bloating effect that accompanies them...
could something be done to counteract the bloating effect???
and this in turn release this stomach enlargement?
and is there not another med that would have similar controlling effects to counteract these negative feelings?
this has to be changed for you...
I fully appreciate the urge to stop using this medication no matter how helpful it might be if this is the result...
what does your doctor say about it and its results???
this is not the way a helpful med should be...
what have you been told